Alabama, 2008

Drought in Alabama, November 1 to 30, 2008

November 1 to 30, 2008 · NWS BMX · 2 events in 2 counties and zones

Severe Drought (D2) conditions continued throughout the month for a portion of northeast Alabama, including small portions of Cherokee and Cleburne Counties.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Severe Drought (D2) conditions continued throughout the month for a portion of northeast Alabama, including small portions of Cherokee and Cleburne Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 31, 10:49 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 31, 10:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1149 PM CDT FRI OCT 31 2008

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

FORECAST LARGELY ON TRACK...WITH TRICKY HOURLY TEMPS AND DEWPOINTS
DEFINITELY NOT A TREAT TONIGHT. WITH THE RIDGE AXIS ROUGHLY
OVERHEAD...BUT BROAD AND WEAKENING SOMEWHAT...LOCAL EFFECTS ARE
CERTAINLY DOMINANT ACROSS CENTRAL ALABAMA TONIGHT. BOTTOM LINE
THOUGH...NO SIGNIFICANT CHANGES TO AN ALREADY INCONSEQUENTIAL TYPE
FORECAST OF CLEAR SKIES AND NEAR TO SLIGHTLY BELOW NORMAL LOW
TEMPERATURES BY MORNING.

MINOR TWEAKS TO GRIDS PUBLISHED...AND PRODUCTS ALREADY ON THE
STREET.

JD/81

&&

.AVIATION...06Z TAF DISCUSSION.

CLEAR SKIES AND LIGHT WINDS WILL CONTINUE THROUGH THE PERIOD.

/61/

&&

.FIRE WEATHER...

SATURDAY BEGINS THE COOL SEASON CRITERIA FOR FIRE WEATHER FORECASTS.
RIGHT OFF THE BAT...SATURDAY WILL NEED TO BE MONITORED. EXPECTING
RELATIVE HUMIDITY VALUES BELOW 25 PERCENT FOR THREE OF THE FOUR
REQUIRED HOURS NEEDED TO MEET RED FLAG CRITERIA. 20 FT WINDS WILL
BE LIGHT WITH MIXING HEIGHTS AROUND 4K FEET...AS HIGH PRESSURE
CONTINUES TO DOMINATE OVER THE SOUTHEAST UNITED STATES. SUNDAY IS
EXPECTED TO BE ABOVE CRITERIA ALL DAY AS CENTRAL ALABAMA SHOULD
SEE A LITTLE MORE MOISTURE IN THE AIR.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 31, 5:19 PM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CDT FRI OCT 31 2008

ALZ011>015-017>050-012300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
619 PM CDT FRI OCT 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Cherokee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Other Federal Agency
Coordinates
34.176, -85.604 (the zone’s center; the record gives no point)

Drought, Cleburne

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Other Federal Agency
Coordinates
33.675, -85.519 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140809, 140810.